Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 23, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 8, 2004, 5:13 PM MST for Mohave County, Arizona; San Bernardino County, California. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2004, 5:13 PM MST (00:13 UTC)
- Expired
- Sep 8, 2004, 5:45 PM MST
- In force
- 32 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 157 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 090014 SVRVEF AZC015-CAC071-090045- /X.NEW.KVEF.SV.W.0001.040909T0013Z-040909T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 513 PM MST WED SEP 8 2004 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA EXTREME SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITY OF LAKE HAVASU CITY * UNTIL 545 PM MST(545 PM PDT) * AT 504 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE HAVASU CITY...AND MOVING NORTH AT 5 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF ON OR NEAR LAKE HAVASU GET OUT OF THE WATER AND MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 3424 11430 3431 11408 3461 11422 3454 11446 $$ PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:04 PM MST, 3 hours 9 minutes earlier.
Area forecast discussion, Sep 8, 2:04 PM MST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 204 PM PDT WED SEP 8 2004 .SYNOPSIS...SOME LATE SEASON MONSOONAL MOISTURE HAS MOVED INTO NORTHWEST ARIZONA...EASTERN SAN BERNARDINO COUNTY...AND EXTREME SOUTHERN NEVADA. THE MOISTURE WILL CONTINUE TO SPREAD NORTH AND WEST THROUGH THE END OF THE WEEK...BRINGING THUNDERSTORM CHANCES FURTHER INTO SOUTHERN NEVADA AND CALIFORNIA. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL. && .SHORT TERM...THE QUESTION YESTERDAY WAS WHICH MODEL WAS HANDLING THE MOISTURE CORRECTLY. THE ANSWER WAS NONE OF THEM. SURGE CAME UP THE COLORADO RIVER LAST NIGHT AND EARLY THIS MORNING WITH AN ASSISTING PUSH FROM AN OUTFLOW BOUNDARY PRODUCED BY STORMS OVER MEXICO. AS A RESULT...STORMS HAVE FIRED THIS AFTERNOON ON THE MOUNTAINS AROUND KINGMAN AND PEACH SPRINGS. THIS ACTIVITY SHOULD DIE DOWN WITH THE LOSS OF DAYTIME HEATING. TODAYS QUESTION IS HOW MUCH FARTHER NORTH AND WEST THE MOISTURE WILL PUSH. THE MODELS REMAIN INCONSISTENT WITH THIS ISSUE...AND FORECASTER CONFIDENCE ON THE DETAILS IS PRETTY MUCH NIL. SO...CHOSE TO MAINTAIN CONTINUITY FROM THE PREVIOUS FORECAST PACKAGE AND WITH SURROUNDING OFFICES BY KEEPING LOW GRADE POPS IN THE EASTERN CWFA THROUGH SATURDAY WITH A BRIEF WINDOW OF OPPORTUNITY IN THE SIERRAS THURSDAY AFTERNOON AND EVENING. TEMPERATURES WILL BE A BLEND OF ETA/GFS/COOP MOS WITH ADJUSTMENTS FOR KNOWN LOCAL BIASES. && .LONG TERM...EXPECT BY SUNDAY MOST MOISTURE THAT IS LEFT IN CWA TO IN THE NORTH PART AS DEPICTED IN THE GFS. BROAD WESTERLIES WILL AID IN MOVING THE MONSOON MOISTURE NOW IN PLACE. TIMING AND STRENGTH OF TROUGHS PASSING THROUGH THE AREA SHIFT RUN TO RUN. RIGHT NOW EXPECT ONE TO PASS THROUGH THE MONDAY/TUESDAY TIME FRAME. AFTER THAT TIMING IS DIFFICULT FOR HARD TO DEPICT SYSTEMS. IN GENERAL TERMS EXPECT LOWER TEMPERATURES IN THE EXTENDED IN RESPONSE TO BROAD TROUGHING OVER THE AREA. ATTM EXPECT CONDITIONS TO REMAIN DRY AS MOST MOISTURE WILL STAY TO THE NORTH OF THE AREA AS IS USUALLY THE CASE WITH TRANSIT PACIFIC SYSTEMS. && .AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED AT KLAS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && MORGAN/JACQUES
Hazardous weather outlook, Sep 8, 9:07 AM MST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 907 AM PDT WED SEP 8 2004 AZZ001>003-036-CAZ026>029-NVZ014>022-091700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA NV- LAKE MEAD NATIONAL RECREATION AREA AZ-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNADINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 907 AM PDT WED SEP 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MOISTURE SURGED UP THE COLORADO RIVER OVERNIGHT AND THIS MORNING...SO ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ROUGHLY FROM LAS VEGAS SOUTHWARD. SEVERE WEATHER AND FLASH FLOODING ARE NOT LIKELY. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. MOISTURE WILL LINGER OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH THE REMAINDER OF THE WEEK...LEADING TO ISOLATED TO SCATTERED THUNDERSTORMS. SEVERE WEATHER AND FLASH FLOODING ARE NOT LIKELY. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 11:37 AM MST | Flash Flood Warning | VEF | San Bernardino | 113 min |
| Sep 9, 3:08 PM MST | Flash Flood Warning | VEF | San Bernardino | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Severe Thunderstorm Warnings in California, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.